MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that they perform quality control (qc) testing for panel cells, by testing one cell from the panel each day against ortho confidence antibody.Cells used for qc are rotated each day.All qc was performed and was successful on day of testing.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho¿s recommendations.The customer reported no visual appearance defects for these cards and reagent red blood cells.According to ortho lot-specific information for 0.8% resolve panel a lot vra436, cells 1, 2, 4, 5, 7, 8, 9, 10 and 11 are negative for e(rh3) antigen, cell 3 is positive and homozygous for e(rh3) antigen and cell 6 is positive and heterozygous for e(rh3) antigen.It follows therefore, that the negative reactions obtained with cells 3 and 6 are not consistent with the expected reactivity of an anti-e(rh3) antibody.A review of the manufacturing batch record for 0.8% resolve panel a lot vra436 was carried out at ortho¿s manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release tests were found to be within specification.As part of the investigation of the customer complaint, samples containing known specificities of antibody (anti-d (rh1), anti-k (kel1) and anti-fya (fy1)) were tested for antibody identification at ortho¿s manufacturing site using the indirect antiglobulin test.The tests were performed with retained samples of lot vra436 and anti-human globulin anti-igg (rabbit) mts¿ anti-igg card lot 090622001-06.All results obtained were as expected.Retain sample lot vra436, cells 3 and 6, were tested in tube for the presence of the e(rh3) antigen.At immediate spin, 4+ reactions were observed for cells 3 and 6.Results meet specifications, a minimum reaction of 2+ is required for all positive final readings.The issue described by the customer could not be reproduced.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture e(rh3) antigen positive cells of 0.8% resolve® panel a lot vra436 was performed.A total of three complaints involving five patients showed a similar profile, missed anti-e(rh3) antibody with both donors.Out of an abundance of caution, deferral of both donors used to manufacture e(rh3) antigen positive cells of 0.8% resolve panel a lot vra436 has been requested.A review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra436, through product expiry.As of 09aug2023, a total of three complaints were identified for falseneg and related call areas.The two additional similar complaints are also under investigation.No trend was identified for the lot and call area.No further investigation was carried out on this incident.The potential assignable cause of the discordant negative antibody identification results obtained by the customer is sample related, the patients anti-e(rh3) antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody identification results, the 0.8% resolve panel a instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
Mxp2546955 windchill ra602982 a customer contacted global technical solution center on 03aug2023 after observing what was described as discordant negative results for antibody identification in indirect antiglobulin test (iat) for one patient using 0.8% resolve panel a lot vra436 expiry 08aug2023.Complainant/complaint reporter name: (b)(6).Laboratory supervisor complainant contact info: (b)(6).Customer #(b)(6); (b)(6) hospital reagents: 0.8% resolve panel a lot vra436 expiry 08aug2023 (manufacture date: 06jun2023) 0.8% selectogen lot vs527 expiry 08aug2023 (manufacture date 06jun2023) mts anti-human globulin anti-igg (rabbit) mts gel card lot 090622001-10 expiry 10jan2024 (manufacture date 20apr2023) event date: (b)(6)2023.Patient information: customer indicated one patient sample was affected.Customer had no prior history for the patient.Patient¿s antibody screening was performed with 0.8% selectogen lot vs527.A positive 1+ reaction was observed with cell 2 being e(rh3) antigen positive (homozygous).The customer reported that on (b)(6) 2023, they had tested the patient sample for antibody identification in iat using 0.8% resolve panel a lot vra436 and anti-human globulin anti-igg (rabbit) mts gel card lot 090622001-10, in conjunction with the ortho vision id-mts analyzer (serial# (b)(6) and that they obtained negative reactions with all panel cells.Customer sent the sample to a reference laboratory where anti-e was identified.Result documentation from the reference laboratory was not provided by the customer for additional review.No further details provided.The customer reported that no biased result was reported to the physicians.The patient was not harmed as a result of this event.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17549430
Report Number0002250051-2023-00113
Device Sequence Number6684294
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown